Alert archive / Kansas / Areal Flood Warnings in 2021
Areal Flood Warning 27, NWS Wichita, KS
NWS Wichita, KS issued this areal flood warning at Jun 7, 2021, 7:53 AM CDT for Chautauqua County, Cowley County, Elk County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 7:53 AM CDT (12:53 UTC)
- Expired
- Jun 7, 2021, 11:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chautauqua County, KS, Cowley County, KS, Elk County, KS
The radar
The Wichita radar (KICT), 94 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WGUS43 KICT 071253
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
753 AM CDT Mon Jun 7 2021
KSC019-035-049-071645-
/O.NEW.KICT.FA.W.0027.210607T1253Z-210607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua KS-Cowley KS-Elk KS-
753 AM CDT Mon Jun 7 2021
The National Weather Service in Wichita has issued a
* Flood Warning for...
Eastern Cowley County in south central Kansas...
Chautauqua County in southeastern Kansas...
Southwestern Elk County in southeastern Kansas...
* Until 1145 AM CDT.
* At 753 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. 1 to 2 inches of rain has fallen.
* Some locations that will experience flooding include...
Sedan, Cedar Vale, Grenola, Peru, Chautauqua, Elgin and Cambridge.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area over the next 2 to 3 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around, don't
drown.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3700 9653 3700 9668 3748 9669 3748 9668
3748 9667 3748 9666 3748 9665 3748 9649
3737 9643 3730 9628 3730 9627 3730 9607
3700 9604
$$
Martin1 follow-up statement
484
WGUS83 KICT 071636
FLSICT
Flood Statement
National Weather Service Wichita KS
1136 AM CDT Mon Jun 7 2021
KSC019-035-049-071646-
/O.EXP.KICT.FA.W.0027.000000T0000Z-210607T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chautauqua KS-Cowley KS-Elk KS-
1136 AM CDT Mon Jun 7 2021
...FLOOD WARNING WILL EXPIRE AT 1145 AM CDT THIS MORNING FOR EASTERN
COWLEY, CHAUTAUQUA AND SOUTHWESTERN ELK COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3700 9653 3700 9668 3748 9669 3748 9668
3748 9667 3748 9666 3748 9665 3748 9649
3737 9643 3730 9628 3730 9627 3730 9607
3700 9604
$$What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 7, 6:18 AM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 7, 6:18 AM CDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Wichita KS 618 AM CDT Mon Jun 7 2021 .SHORT TERM...(Today through Thursday) Issued at 313 AM CDT Mon Jun 7 2021 Water vapor imagery shows pesky upper low spinning over northeast OK with another upper impulse approaching the southern CA coast. At the surface, weak lee troughing is in place with a large area of return flow across the Plains into the Mississippi Valley. Weak upper low will lift into far eastern KS and MO today. Rich low level moisture will remain in place with plenty of instability with the airmass remaining uncapped. Just like the last couple of days, should see at least some iso-sct shower and storm activity associated with the upper low with areas southeast of the KS Turnpike having the highest chances. Outside of a few rogue showers over southeast KS, current thinking is that most of the area will remain dry tonight. Same thing can be expected Tue, with just some iso-sct showers and storms over far southeast KS as the upper impulse continues to very slowly push east. Confidence is high that we are not looking at any severe storms with this activity, with just some brief heavy rain and gusty winds the main threats. By Wed morning, what is left of this upper feature will be over the Mid Mississippi Valley and moving into the Ohio Valley. Meanwhile over the West Coast, sharp upper troughing will be approaching Northern CA into the Pacific NW with upper ridging building from northern Mex into the southern Plains allowing above normal heat to build into the area through Thu. Seasonal temps can be expected today with highs in the mid and upper 80s with readings a few degrees higher for Tue. By Wed, much of the area should be in the low 90s with heat indices expected to be in the 100 to 105 degree range for much of south central KS by Thu afternoon. .LONG TERM...(Friday through Sunday) Issued at 313 AM CDT Mon Jun 7 2021 By Thu evening, shortwave trough will be lifting across the Northern Rockies and into the Northern Plains by early Fri morning. This will allow a weak cold front to push through on Fri, flipping winds around to the north. Confidence in storms along the front is low at this time, mainly due to very warm mid level temps and capping issues. However, this front will usher-in some slightly cooler temps for the weekend, with highs topping out around 90 degrees. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 616 AM CDT Mon Jun 7 2021 VFR conditions are expected across the region for most of this TAF period. The fist 12 hours may have some scattered showers or an isolated thunderstorm with KCNU the mostly likely terminal to experience this activity. The Ceilings are expected to remain in the VFR category at this time. By 00Z, some areas may see some MVFR ceilings but feel this chance is limited at this time. Metzger && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 84 67 87 71 / 20 10 10 10 Hutchinson 85 67 88 70 / 20 10 10 10 Newton 83 67 87 70 / 20 10 10 10 ElDorado 83 67 86 70 / 30 10 10 10 Winfield-KWLD 83 68 87 71 / 30 20 10 10 Russell 88 66 89 68 / 10 10 0 10 Great Bend 87 66 88 69 / 10 10 0 10 Salina 87 67 90 70 / 10 10 10 10 McPherson 85 67 88 70 / 20 10 10 10 Coffeyville 82 67 84 70 / 40 20 30 20 Chanute 83 67 85 70 / 40 20 30 20 Iola 83 67 85 70 / 40 20 30 20 Parsons-KPPF 82 67 84 70 / 50 20 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...ELM
Hazardous weather outlook, Jun 7, 4:50 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 450 AM CDT Mon Jun 7 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 450 AM CDT Mon Jun 7 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few storms will be possible today and tonight for areas generally southeast of the Kansas Turnpike. Strong or severe storms are not expected with this activity. However, brief heavy downpours and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered storms will be possible over far southeast Kansas Tuesday and Tuesday night. Strong or severe storms are not expected. Heat indices will rise above the century mark for portions of south central Kansas on Thursday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 1:10 PM CDT | Special Weather Statement | ICT | Rice | 50 min |
Nearby
Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.